Alert archive / Alabama / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 187, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 26, 2020, 4:47 PM CDT for Washington County, Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2020, 4:47 PM CDT (21:47 UTC)
- Expired
- Jun 26, 2020, 5:19 PM CDT
- In force
- 32 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Washington County, AL
The radar
The Mobile radar (KMOB), 80 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 878 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1156 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
229
WUUS54 KMOB 262147
SVRMOB
ALC129-262230-
/O.NEW.KMOB.SV.W.0187.200626T2147Z-200626T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
447 PM CDT Fri Jun 26 2020
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southeastern Washington County in southwestern Alabama...
* Until 530 PM CDT.
* At 447 PM CDT, a severe thunderstorm was located near McIntosh, or
15 miles southeast of Chatom, moving north at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Wagarville and McIntosh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3149 8791 3144 8793 3142 8791 3140 8792
3141 8791 3138 8792 3139 8792 3138 8795
3138 8793 3131 8794 3131 8796 3130 8795
3127 8796 3126 8799 3126 8797 3121 8798
3122 8819 3153 8825
TIME...MOT...LOC 2147Z 182DEG 18KT 3129 8808
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
726
WWUS54 KMOB 262219
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
519 PM CDT Fri Jun 26 2020
ALC129-262228-
/O.CAN.KMOB.SV.W.0187.000000T0000Z-200626T2230Z/
Washington AL-
519 PM CDT Fri Jun 26 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3149 8791 3144 8793 3142 8791 3140 8792
3141 8791 3138 8792 3139 8792 3138 8795
3138 8793 3131 8794 3131 8796 3130 8795
3127 8796 3126 8799 3126 8797 3121 8798
3122 8819 3153 8825
TIME...MOT...LOC 2217Z 182DEG 18KT 3145 8807
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:53 PM CDT, 54 minutes earlier.
Area forecast discussion, Jun 26, 3:53 PM CDT, 54 minutes before
Area Forecast Discussion National Weather Service Mobile AL 353 PM CDT Fri Jun 26 2020 .NEAR TERM UPDATE /Now Through Saturday/...The upper level trough that brought better coverage of storms the past few days is finally departing the eastern seaboard leaving a large area of high pressure building over the Florida Peninsula and eastern Gulf of Mexico. No real notable surface features outside the diurnal seabreeze and the weak surface high over the western Atlantic leading to light return flow across the area. The real way to sum this up is welcome to summer on the Gulf coast. Several weak shortwaves will progress through the top of the upper ridge this afternoon and on Saturday leading to some storm chances during each afternoon. A few light showers along the highway 84 corridor show the presence of these shortwaves with the next one tucked back over southwestern Mississippi. Expect isolated to scattered thunderstorms to develop likely over southeastern Mississippi into interior southwest Alabama and slowly progress eastward throughout the evening. Given the presence of the departing trough and the shortwaves being fairly weak, coverage should stay scattered this evening. Surface soundings this afternoon show a modestly unstable environment with some downdraft cape values approaching 1000 J/KG. This would be supportive of at least gusty winds but given the lack of shear and some mid-level capping the threat for severe is near zero. Storms will likely dissipate later this evening before clearing out tonight. Saturday will be a little bit different as moisture increases across the area with PWATS approaching 1.8 to 1.9 inches. This will be in response to a slightly stronger shortwave moving into the area by the late afternoon. Instability will be slightly higher as well with some areas likely approaching 3000 J/kg of MLCape. The big caveat to tomorrow will be the placement of the subtle jet axis with most models moving it directly over our coastal counties. This would likely displace any convection along our northern interior counties with likely a rather sharp gradient in coverage as you approach the coast. 500 mb winds will be around 35 to 40 knots leading to around 35 knots of bulk effective shear. This modest but enough shear could lead to a more organized storm mode with convective clusters. This coupled with 1000 to 1200 J/KG of DCape could lead to a better severe threat than this afternoon. Damaging winds will be the primary threat with maybe some smaller hail (Dime to Nickle sized) mixing in with the stronger updrafts. As a result, the SPC has outlined most of our area in a marginal risk. Temperatures will remain near normal through Saturday with lows in the 70s and highs in the low 90s. The main thing will be the dewpoints hovering in the mid to upper 70s making it feel sticky with very little relief. Heat indices will float around 100 along the coastal areas. We will also be dealing with the Saharan dust for a few more days leading to hazy skies and possibly some minor air quality issues. BB/03 && .SHORT TERM /Saturday night Through Monday night/...Convection should fade away rather quickly Saturday evening as the upper shortwave that is expected to pass over the area during the day on Saturday moves off to the east through Sunday. In its wake, high pressure ridging from the western Gulf northeast into the southern Mississippi River Valley shifts east over the local area. This may suppress convective activity slightly on Sunday, but with a moist southerly flow off the Gulf we will maintain an environment of moderate instability (generally around 2000 J/kg) and sufficient moisture content (PWATs around 1.80 inches) during the day on Sunday that will result in at least isolated to scattered showers and storms once again. Monday will be similar, but coverage of showers and storms will probably be a little more, especially over the western portions of the forecast area, as the upper ridge slides east and a weak upper trough begins to approach from the west. In short, generally expect a diurnal convective pattern during the short term period. High temperatures both Sunday and Monday will continue to be hot, with highs in the upper 80s and lower 90s. Low temperatures each night in the lower 70s across interior locations and mid 70s closer to the coast, except for a few upper 80s right along the beaches and barrier islands. /12 && .EXTENDED TERM /Tuesday Through Friday/...General weakness aloft develops by Tuesday and then continues through the extended term period. This will result in increased cloud coverage and high PoPs through the period, with a general unsettle weather pattern persisting. We will be expecting scattered to numerous showers and storms each day, with isolated to scattered showers and storms remaining possible during the overnight hours. With the increased cloud cover and PoPs, daytime high temperatures will lower slightly, mainly ranging from the mid 80s to the lower 90s. Overnight lows generally remain in the low to mid 70s. /12 && .MARINE...No significant impacts expected over the marine area through the period. Seas generally remain 2 feet or less with light onshore flow. Locally higher winds are expected near shore in association with the developing afternoon seabreeze and also near isolated showers and thunderstorms. BB/03 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jun 26, 4:11 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Mobile AL
411 PM CDT Fri Jun 26 2020
ALZ060-FLZ205-262200-
Covington AL-Okaloosa Inland FL-
411 PM CDT Fri Jun 26 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL COVINGTON AND NORTHERN OKALOOSA COUNTIES UNTIL 500 PM CDT...
At 411 PM CDT, the strong thunderstorm was located 5 miles north of
Baker, or 10 miles northwest of Crestview, moving east at 5 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Crestview, Baker and Laurel Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3074 8641 3074 8678 3095 8679 3098 8679
3100 8671 3099 8671 3099 8669 3100 8669
3106 8644
TIME...MOT...LOC 2111Z 251DEG 5KT 3087 8668Special weather statement, Jun 26, 4:21 PM CDT, 26 minutes before
Special Weather Statement National Weather Service Mobile AL 421 PM CDT Fri Jun 26 2020 ALZ059-262200- Escambia AL- 421 PM CDT Fri Jun 26 2020 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL ESCAMBIA COUNTY UNTIL 500 PM CDT... At 421 PM CDT, the strong thunderstorm was located 6 miles south of I65 And AL 113, or 8 miles north of Flomaton, moving northeast at 15 mph. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... I65 And AL 113. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3100 8724 3102 8745 3125 8737 3123 8693 TIME...MOT...LOC 2121Z 206DEG 13KT 3112 8729
Special weather statement, Jun 26, 4:27 PM CDT, 20 minutes before
Special Weather Statement National Weather Service Mobile AL 427 PM CDT Fri Jun 26 2020 ALZ052-053-261-262215- Clarke AL-Washington AL-Mobile Inland AL- 427 PM CDT Fri Jun 26 2020 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH CENTRAL MOBILE...SOUTHEASTERN WASHINGTON AND SOUTH CENTRAL CLARKE COUNTIES UNTIL 515 PM CDT... At 427 PM CDT, the strong thunderstorm was located 4 miles northwest of Calvert, or 11 miles northeast of Citronelle, moving northeast at 15 mph. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Wagarville, Calvert and McIntosh. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3109 8802 3117 8820 3147 8808 3135 8780 TIME...MOT...LOC 2127Z 206DEG 12KT 3120 8808
Special weather statement, Jun 26, 4:35 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Mobile AL
435 PM CDT Fri Jun 26 2020
ALZ059-060-FLZ205-262215-
Escambia AL-Covington AL-Okaloosa Inland FL-
435 PM CDT Fri Jun 26 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN
ESCAMBIA...SOUTHWESTERN COVINGTON AND NORTHWESTERN OKALOOSA COUNTIES
UNTIL 515 PM CDT...
At 435 PM CDT, the strong thunderstorm was located 16 miles east of
Riverview, or 17 miles east of Brewton, moving northeast at 15 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
This storm will remain over mainly rural areas of eastern Escambia,
southwestern Covington and northwestern Okaloosa Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3090 8675 3092 8679 3100 8679 3100 8692
3126 8678 3126 8677 3124 8677 3122 8676
3120 8677 3119 8676 3120 8674 3118 8673
3118 8672 3119 8672 3119 8670 3125 8670
3113 8650
TIME...MOT...LOC 2135Z 213DEG 12KT 3101 8680The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:40 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Wilcox | 50 min |
| Jun 25, 8:30 PM CDT | Special Weather Statement | MOB | Wilcox | 60 min |
| Jun 26, 4:21 PM CDT | Special Weather Statement | MOB | Escambia | 39 min |
| Jun 26, 4:27 PM CDT | Special Weather Statement | MOB | Washington | 48 min |
| Jun 26, 4:35 PM CDT | Special Weather Statement | MOB | Covington | 40 min |
| Jun 26, 4:54 PM CDT | Special Weather Statement | MOB | Conecuh | 51 min |
| Jun 26, 5:02 PM CDT | Special Weather Statement | MOB | Washington | 43 min |
| Jun 26, 5:34 PM CDT | Special Weather Statement | MOB | Conecuh, Covington, Monroe | 41 min |
| Jun 26, 5:43 PM CDT | Special Weather Statement | MOB | Washington | 47 min |
| Jun 26, 5:49 PM CDT | Special Weather Statement | MOB | Washington | 41 min |
| Jun 26, 6:13 PM CDT | Special Weather Statement | MOB | Butler, Crenshaw | 62 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.